Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 29, 2006, 5:13 PM CDT for Goodhue County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 5:13 PM CDT (22:13 UTC)
- Expired
- May 29, 2006, 5:55 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Goodhue County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 292216
SVRMPX
MNC049-292315-
/O.NEW.KMPX.SV.W.0043.060529T2213Z-060529T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 615 PM CDT
* AT 511 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF RED WING...AND MOVING
NORTHEAST AT 15 MPH. ADDITIONAL DEVELOPMENT IS EXPECTED ACROSS THE
SOUTHWEST PORTION OF THE COUNTY.
* LOCATIONS IMPACTED INCLUDE...
RED WING...
WELCH...
GOODHUE...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN HADER WITH THIS
STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4437 9299 4452 9285 4463 9264 4463 9262
4461 9261 4457 9251 4455 9233 4449 9240
4422 9277 4422 9302
$$
LS1 follow-up statement
000
WWUS53 KMPX 292255
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT MON MAY 29 2006
MNC049-292305-
/O.CAN.KMPX.SV.W.0043.000000T0000Z-060529T2315Z/
GOODHUE MN-
555 PM CDT MON MAY 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR GOODHUE COUNTY IS CANCELLED...
RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS.
THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...MORE THUNDERSTORMS
WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE ADDITIONAL
WARNINGS.
LAT...LON 4437 9299 4452 9285 4463 9264 4463 9262
4461 9261 4457 9251 4455 9233 4449 9240
4422 9277 4422 9302
$$
LSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:25 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 29, 3:25 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT MON MAY 29 2006 .DISCUSSION...TODAY THROUGH THURSDAY NIGHT FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT OVER SOUTHEAST CWA AT LEAST THROUGH THE MORNING. SOUTHWEST FLOW ALOFT HAS SLOWED MOVEMENT OF SURFACE FRONTAL BOUNDARY NEAR A MEDFORD/WINONA LINE AS OF 3AM. WATER VAPOR IMAGERY SUGGESTS WEAK SHORT WAVE LIFTING NORTHEAST ACROSS IOWA...WHICH WILL MOVE INTO WISCONSIN THIS MORNING. WILL HAVE TO RETAIN SOME POPS AT LEAST DURING THE MORNING HOURS AS SYSTEM MOVES THROUGH. DEBRIS CIRRUS WILL DISSIPATE DURING THE MORNING WITH SUNSHINE ANTICIPATED MUCH OF THE DAY...AS DRIER AIR MOVES IN. WILL USE MET GUIDANCE TEMPERATURES AS SIGNIFICANT COOLING NOT REALLY ANTICIPATED. MODELS SHOW SOME DISCREPANCY IN TIMING OF NEXT SHORT WAVE. TRENDS OF GFS WOULD BRING BEST CHANCE OF PRECIPITATION COMING IN WEDNESDAY NIGHT OVER MUCH OF THE CWA. WILL FOLLOW THIS TREND AND MENTION HIGHER POPS THEN. SYSTEM PULLS EAST THURSDAY WITH ONLY SLIGHT COOLING ANTICIPATED. AGAIN ACCEPT WARMER MET GUIDANCE OVERALL. LONGER TERM...FRIDAY THROUGH TUESDAY MAINTAINED SOME LOW CHANCE POPS OVER THE NORTHERN CWA DURING THE UPCOMING WEEKEND WITH THE SURFACE WAVE MOVING THROUGH. DRY WEATHER THEREAFTER. HIGH TEMPERATURES FORECAST ABOUT 5 DEGREES ABOVE CLIMATOLOGY FRIDAY AND SATURDAY THEN NEAR CLIMATOLOGY SUNDAY AND MONDAY. HEAT BEGINS TO RETURN ON TUESDAY WITH UPPER LEVEL RIDGING BUILDING OVER THE NORTHERN PLAINS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RAH
Hazardous weather outlook, May 29, 3:56 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 AM CDT MON MAY 29 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 356 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA THIS MORNING...AND INTO WESTERN WISCONSIN LATER TONIGHT. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL RAPIDLY BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE LATER IN THE EVENING AS THE THUNDERSTORMS BECOME MORE NUMEROUS FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, May 29, 2:43 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 243 PM CDT MON MAY 29 2006 MNZ070-077-292045- DAKOTA-RICE- 243 PM CDT MON MAY 29 2006 AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARIBAULT...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT THE COMMUNITIES OF BRIDGEWATER...DUNDAS...NORTHFIELD...AND RANDOLPH BETWEEN 245 PM CDT AND 345 PM CDT. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LS
Local storm report, May 29, 3:23 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL CLEARWATER 45.41N 94.04W
05/29/2006 M0.75 INCH WRIGHT MN TRAINED SPOTTER
0318 PM HAIL CLEARWATER 45.41N 94.04W
05/29/2006 E0.75 INCH WRIGHT MN TRAINED SPOTTER
&&
LRSLocal storm report, May 29, 4:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL SANTIAGO 45.56N 93.81W
05/29/2006 E0.75 INCH BENTON MN TRAINED SPOTTER
&&
LRSLocal storm report, May 29, 4:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 2 S SANTIAGO 45.56N 93.81W
05/29/2006 E0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
JPRLocal storm report, May 29, 4:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 10 SE ST CLOUD 45.45N 94.02W
05/29/2006 E1.00 INCH SHERBURNE MN TRAINED SPOTTER
&&
LRSLocal storm report, May 29, 4:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HADER3 44.37N 92.80W
05/29/2006 E1.00 INCH GOODHUE MN TRAINED SPOTTER
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:09 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 36 min |
| May 29, 3:11 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 49 min |
| May 29, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 58 min |
| May 29, 3:35 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 55 min |
| May 29, 3:53 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 34 min |
| May 29, 4:09 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 66 min |
| May 29, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.